# SDR 2011FA0000318

- Difficulty date: May 11, 2011
- Submitted: May 17, 2011
- Operation: General aviation
- Aircraft: N580FL
- Make and model: Piper PA-28-140
- Aircraft serial: 287125433
- Aircraft time: 4,976 hours
- Engine: Lyc O320E2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Engine
- Part time: 4,976 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: T, Y
- Precautionary procedure: A

## Discrepancy

LEVEL AT 2000 FEET, LOUD BANG AND ENGINE FAILED.  AFTER LANDING IN A FIELD, INSPECTED ENGINE AND FOUND HOLE WHERE THE CONNECTING ROD END CAP HAD PENETRATED THE CRANK CASE.
